EconPapers    
Economics at your fingertips  
 

Optimal Taxation and Public Expenditure in a Model of Endogenous Growth

Rafael Domenech and Jose Garcia

The B.E. Journal of Macroeconomics, 2002, vol. 2, issue 1, 1-26

Abstract: This paper analyses the optimal choice of fiscal policy in a model where public spending enters the production and utility functions and can be financed using flat rate taxes on consumption and on capital and labor incomes. Within this framework we generalize some previous results in the literature. Our results show that the optimal tax structure involves positive values of all the tax rates, which depend on structural parameters and how the returns to public capital are appropriated by private factors. We also conclude that the correct allocation of public spending is more important for welfare than the choice of the tax structure.

Date: 2002
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (5)

Downloads: (external link)
https://doi.org/10.2202/1534-5998.1040 (text/html)
For access to full text, subscription to the journal or payment for the individual article is required.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bpj:bejmac:v:topics.2:y:2002:i:1:n:3

Ordering information: This journal article can be ordered from
https://www.degruyter.com/journal/key/bejm/html

DOI: 10.2202/1534-5998.1040

Access Statistics for this article

The B.E. Journal of Macroeconomics is currently edited by Arpad Abraham and Tiago Cavalcanti

More articles in The B.E. Journal of Macroeconomics from De Gruyter
Bibliographic data for series maintained by Peter Golla ().

 
Page updated 2025-03-19
Handle: RePEc:bpj:bejmac:v:topics.2:y:2002:i:1:n:3